Alert archive / North Dakota / Wind Advisories in 2015
Wind Advisory 11, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at May 13, 2015, 12:15 PM CDT for Cass County, Richland County, North Dakota; Clay County, Wilkin County, Minnesota. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2015, 12:15 PM CDT (17:15 UTC)
- Expired
- May 13, 2015, 3:07 PM CDT
- In force
- 3 hr
- Issued by
- NWS Grand Forks, ND
Counties Clay County, MN, Wilkin County, MN, Cass County, ND, Richland County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 110 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 5.3 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1603 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 623 m²/s²
- 0-3 km storm-relative helicity
- 685 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
856 WWUS73 KFGF 131715 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1215 PM CDT WED MAY 13 2015 MNZ003-029-NDZ039-053-132100- /O.NEW.KFGF.WI.Y.0011.150513T1715Z-150513T2100Z/ CLAY-WILKIN-CASS-RICHLAND- INCLUDING THE CITIES OF...MOORHEAD...BRECKENRIDGE...FARGO... WAHPETON 1215 PM CDT WED MAY 13 2015 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. * WINDS...SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 40 MPH. * TIMING...UNTIL 4 PM CDT PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
562 WWUS73 KFGF 132007 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 307 PM CDT WED MAY 13 2015 MNZ003-029-NDZ039-053-132115- /O.CAN.KFGF.WI.Y.0011.000000T0000Z-150513T2100Z/ CLAY-WILKIN-CASS-RICHLAND- INCLUDING THE CITIES OF...MOORHEAD...BRECKENRIDGE...FARGO... WAHPETON 307 PM CDT WED MAY 13 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND ADVISORY. WINDS WILL REMAIN GUSTY INTO THE EARLY EVENING...BUT NOT QUITE AS HIGH AS EARLIER THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at May 13, 9:59 AM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, May 13, 9:59 AM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 959 AM CDT WED MAY 13 2015 .UPDATE... ISSUED AT 959 AM CDT WED MAY 13 2015 CURRENTLY HAVE A LINE OF SHOWERS AND TSTMS FROM KFAR BACK INTO SOUTH CENTRAL ND. THERE IS ONE TSTM CELL JUST NORTHWEST OF LISBON THAT HAS DEVELOPED INTO MORE THAN JUST WEAK SHOWERS/TSTMS. HAVE ISSUED AN SPS FOR THE POTENTIAL FOR SOME SMALL HAIL WITH IT. BROAD SHOWERS CONTINUE TO LIFT NORTHEAST ACROSS THE NORTH AND EAST. WILL UPDATE THE FORECAST TO SHOW SOME BREAKS IN THE PCPN ACROSS THE WEST AND SOUTH BY LATE MORNING INTO THE AFTERNOON. COULD ALSO BE SOME BREAKS IN THE CLOUDS AS WELL. WILL NOT MAKE ANY TEMP ADJUSTMENTS AT THIS POINT...BUT WILL SEE HOW THE ABOVE MENTIONED TRENDS HOLD THROUGH THE NOON HOUR. && .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 325 AM CDT WED MAY 13 2015 ACTIVE PATTERN CONTINUES. FORECAST CHALLENGE CONCERNS RAIN/THUNDER CHANCES AND TEMPERATURES. MODELS IN PRETTY GOOD AGREEMENT THROUGH THE PERIOD. WITH NO REAL PREFERENCE WILL USE BLEND. CURRENT AREA OF SHRA ASSOCIATED WITH MID LEVEL FRONTOGENETIC FORCING/ISENTROPIC LIFT LIFTING NE THROUGH THE SW HALF OF THE FA. AT THIS POINT BAND NOT VERY IMPRESSIVE HOWEVER ALL MODELS SHOW MORE ORGANIZATION DURING THE COURSE OF THE DAY AS BAND LIFTS NE. MAIN BAND WILL BE OVER THE NE HALF THIS AFTERNOON HOWEVER THERE STILL REMAINS SOME LIFT FARTHER TO THE SW CLOSER TO LOW LEVEL BOUNDARY SO WILL MAINTAIN GENERAL CHANCE POPS. WARM ADVECTION CONTINUES TO LIFT NORTH WITH WARMEST TEMPERATURES ACROSS THE SOUTH. DEGREE OF CLOUD COVER WILL HAVE BIG IMPACT ON TEMPERATURES BUT BEST POTENTIAL FOR SOLAR SHOULD BE ACROSS THE SOUTH WITH COOLER TEMPERATURES HEADING NE VCNTY CLOUDS PCPN. MORE SIGNIFICANT SHORT WAVE WILL EJECT NE FROM WESTERN TROUGH LATER TONIGHT. EXPECT A MORE ORGANIZED AREA OF RAIN TO LIFT NE LATE TONIGHT THROUGH THURSDAY ALONG AND BEHIND ASSOCIATED SURFACE LOW AND INVERTED TROUGH. BASED ON BOUNDARY POSITION BEST POTENTIAL FOR SIGNIFICANT RAINFALL LOOKS TO BE FROM THE WESTERN FA INTO THE NORTHERN VALLEY. WITH MODEST LOW LEVEL JET CONVERGENCE...SHOWALTERS SUB ZERO AND A BIT OF ELEVATED CAPE COULD SEE SOME THUNDER MAINLY FROM VALLEY WEST TONIGHT. .LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY) ISSUED AT 325 AM CDT WED MAY 13 2015 AS WAVE LIFTS NE PCPN SHOULD END FROM SW TO NORTHEAST THURSDAY NIGHT. FRIDAY LOOKS TO BE DRY BEFORE RAIN CHANCES RETURN LATE FRIDAY NIGHT AS UPPER LOW LIFTS NE. TEMPERATURES SHOULD BE CLOSER TO AVERAGE. SATURDAY TO TUESDAY...MODELS IN FAIR AGREEMENT WITH THE OVERALL SYNOPTIC FEATURES...TIMING AND EXACT PLACEMENT STILL TO BE DETERMINED AND THE MAJOR PLAYER IN PRECIP AMOUNTS. ACTIVE PERIOD CONTINUES THIS WEEKEND WITH 500MB UPPER LOW AND ASSOCIATED SFC SYSTEM TO MOVE ACROSS THE NORTHERN PLAINS. SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP IN EARNEST SATURDAY MORNING IN THE SOUTHERN FA AND LIFT TO THE NORTH WITH STRONG 850MB MOISTURE AND WARM AIR ADVECTION ON THE NOSE OF THE 40KT SOUTHERLY LOW LEVEL JET. 00Z EC AND GFS BRING SFC LOW INTO SE ND BY 12Z SUNDAY AND WRAP DEFORMATION ZONE PRECIP ACROSS THE DEVILS LAKE BASIN SUNDAY. WITH PWATS OVER AN INCH AND STRONG FORCING IN THE VICINITY OF THE UPPER LOW EXPECTING ANOTHER EFFICIENT RAIN MAKING SYSTEM AND SIGNIFICANT RAINFALL AMOUNTS OVER THE SATURDAY TO MONDAY TIME FRAME...1 TO 2 INCHES POSSIBLE WITH THE HIGHER CONFIDENCE AREA OVER THE DEVILS LAKE BASIN. A FEW SNOW FLAKES MAY MIX IN SUNDAY NIGHT. TEMPERATURES FOR THE PERIOD WILL BE WARMEST SATURDAY INTO THE 60S AND 70S. SUNDAY WILL BE DEPENDENT ON THE PLACEMENT OF THE FRONT WITH 60S AHEAD AND 40S ON THE BACKSIDE...COOL MONDAY AND TUESDAY IN THE 50S. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 626 AM CDT WED MAY 13 2015 EVEN THOUGH SPOTTY SHRA CAN BE EXPECTED OFF AND ON TODAY VFR CONDITIONS EXPECTED THROUGH THE PERIOD. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...GODON SHORT TERM...VOELKER LONG TERM...JK/VOELKER AVIATION...VOELKER
Hazardous weather outlook, May 13, 6:44 AM CDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 644 AM CDT WED MAY 13 2015 MNZ001>004-007-029-NDZ006>008-014>016-024-026>030-038-039-049- 052>054-141145- WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 644 AM CDT WED MAY 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED ALONG THE NORTH AND SOUTH DAKOTA BORDER REGION THIS MORNING AND ACROSS EASTERN NORTH DAKOTA LATE TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER DEEP AREA OF LOW PRESSURE WILL LIFT NORTHEAST BRINGING MORE SHOWERS AND THUNDERSTORMS TO THE REGION THIS WEEKEND. SOME THUNDERSTORMS SATURDAY MAY APPROACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED SATURDAY. MNZ005-006-008-009-013>017-022>024-027-028-030>032-040-141145- ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON- RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT- 644 AM CDT WED MAY 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER DEEP AREA OF LOW PRESSURE WILL LIFT NORTHEAST BRINGING MORE SHOWERS AND THUNDERSTORMS TO THE REGION THIS WEEKEND. SOME THUNDERSTORMS SATURDAY MAY APPROACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED SATURDAY.
In the hours before
Special weather statement, May 13, 9:45 AM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
945 AM CDT WED MAY 13 2015
NDZ049-131530-
RANSOM ND-
945 AM CDT WED MAY 13 2015
...SPECIAL WEATHER STATEMENT...
AT 943 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF LISBON...OR 26 MILES NORTHEAST OF OAKES...MOVING
NORTHEAST AT 35 MPH.
HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
LISBON AROUND 950 AM CDT.
ENDERLIN AND ANSELM AROUND 1010 AM CDT.
SHELDON AROUND 1015 AM CDT.
LAT...LON 4653 9800 4663 9779 4663 9746 4653 9737
4638 9786
TIME...MOT...LOC 1443Z 247DEG 32KT 4649 9785
JAMThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 9:45 AM CDT | Special Weather Statement | FGF | Ransom | 45 min |
Nearby
Wind Advisories in North Dakota, 2015Wind Advisories in Minnesota, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.